Jujubee1 writes: blood sugar running high despite meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jujubee1
New Member


Date Joined Nov 2014
Total Posts : 14
   Posted 11/13/2016 10:47 PM (GMT -6)   
My blood sugars having been running high the last couple of days. I'm on Metformin 1000 am and pm. Toujeo 14units this am. Ate dinner out and came home blood sugar426!!! Took a 5mg glipizide has only lowered to 392 in approx 2 hours. Should I take another 5 Mg glipizide? Don't want to drop low in the night but this seems awfully high.
Suggestions????

( I gave your post a subject.)

Post Edited By Moderator (LanieG) : 11/15/2016 9:04:11 AM (GMT-7)


Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 5924
   Posted 11/14/2016 6:36 AM (GMT -6)   
Welcome back Jujubee. Yikes, your blood sugar is too high. Even with eating out, your blood sugar shouldn't be that high since you're taking your medication.

It was late last night when you posted, so I'm sorry you didn't get a response. Please call your doctor for advice. I think you need to be reevaluated for medications that you're taking. I don't know why it should be in the 300's to 400's at all. Food is the very first change that must be made. And then medications need to be adjusted - even changed if they can't help keep blood sugar under control if you're eating correctly. But of course, the food is the key.

This website has a lot of information about blood sugar: www.phlaunt.com/diabetes/

Can you write what food you've been eating every day and what you ate out in the restaurant?
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10404
   Posted 11/15/2016 12:59 AM (GMT -6)   
The first thing is to look at your daily diet and your activity level. Sometimes it's easy to fall into thinking that once we're medicated, everything is taken care of and we don't need to worry any more. The diet can start to subtly change and our glucose level goes up.

I hope you did contact your doctor. That glucose level is definitely too high.
Thyroid forum moderator

Ulcerative colitis; 10thyear of remission with Remicade. Inflammatory osteoarthritis; osteonecrosis from steroids. Grave's disease post-RAI and now on Levothyroxine. Type II diabetes induced by steroids. #ucsucks

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 5924
   Posted 11/15/2016 10:06 AM (GMT -6)   
Yes! Thanks, jujub! Activity has a big impact on blood sugar. Along with food, we need some kind of daily activity or exercise.
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19782
   Posted 11/16/2016 2:17 AM (GMT -6)   
i reckon a chat with a diabetes educator, along with ya doc is the go. you can learn to increment ya insulin. not sure of the numbers, aussie scale different!! but when the guys say yikes, then i know it is high. keep strong. and yes, a lot of activity and inactivity will play havoc, thus a healthy balance is order. just a turtle on his forum walk, thought i would stop by.
THE HAPPY TURTLE.

A QUOTE FROM THE HAPPY TURTLE THAT REFLECTS ME.

"COMPLEXITY IS MY WAY OF EXPRESSING MY NEEDS IN A MANNER THAT IS NEITHER DESTRUCTIVE, NOR NEGATIVE"
'
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 12:37 AM (GMT -6)
There are a total of 2,885,076 posts in 316,550 threads.
View Active Threads


Who's Online
This forum has 157656 registered members. Please welcome our newest member, vinwill.
227 Guest(s), 1 Registered Member(s) are currently online.  Details
B99


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer